Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 91, NWS Springfield, MO

May 15, 1999Cedar County, Missouri

NWS Springfield, MO issued this flash flood warning at May 15, 1999, 11:31 AM CDT for Cedar County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 15, 1999, 11:31 AM CDT (16:31 UTC)
Expired
May 15, 1999, 3:30 PM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties

County Cedar County, MO

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1999-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1999-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 287 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1203 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
287 m²/s²
0-3 km storm-relative helicity
348 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 151631
FFWSGF
MOC039-152035-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 AM CDT SAT MAY 15 1999

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CEDAR COUNTY IN SOUTHWESTERN MISSOURI

* UNTIL 330 PM CDT

* AT 1127 AM DOPPLER RADAR INDICATED A FLASH FLOOD PRODUCING
  THUNDERSTORM FROM JERICO SPRINGS TO CAPLINGER MILL.  THIS STORM WAS
  MOVING EAST AT 20 MPH.

* DOPPLER RADAR HAS ESTIMATED THAT 1 TO 3 INCHES OF RAIN HAS FALLEN
  ACROSS CEDAR COUNTY SINCE 900 AM CDT...AND ANOTHER 1 TO 2 INCHES OF
  RAIN IS POSSIBLE FROM THESE THUNDERSTORMS.


EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS...UNDERPASSES...AND LOW WATER CROSSINGS.
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DS/MS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 11:10 AM CDT, 21 minutes earlier.

Area forecast discussion, May 15, 11:10 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1110 AM CDT SAT MAY 15 1999

UPDATED FOR PRECIP TRENDS AND TEMPS

ALREADY SENT AN UPDATED SET OF ZNS TO ACCOUNT FOR CURRENT PRECIP
ACRS THE FA. MCS CONTS TO DRIFT SEWD ACRS THE NWRN PART OF THE FA
ATTM. SOME MARGINAL SVR WEATHER REPORTS ASSOCIATED WITH SOME OF THE
CELLS. INCREASED POPS MOST AREAS BASED ON THESE TRENDS.

QUICK LOOK AT LATEST RUC DATA INDCD THAT MAIN UPR SUPPORT FOR THIS
SYSTEM SHLD SHIFT OFF TO THE EAST OF THE REGION THIS AFTN. ALSO
LOWERED TEMPS IN MOST AREAS BY A CATEGORY. NO OTHER CHGS TO ZNS.

RICKARD

In the hours before

Local storm report, May 15, 6:55 AM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT SAT MAY 15 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0650 AM    BRANSON WEST               MO    .75 INCH HAIL
05/15/99   STONE
Local storm report, May 15, 7:45 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT SAT MAY 15 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0742 AM    1 NW FORSYTH              MO    .88 INCH HAIL
05/15/99   TANEY
Local storm report, May 15, 7:45 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
745 AM CDT SAT MAY 15 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0742 AM    1 NW FORSYTH              MO    .88 INCH HAIL
05/15/99   TANEY
Local storm report, May 15, 8:34 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 AM CDT SAT MAY 15 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 AM    FORSYTH                   MO    1 INCH HAIL
05/15/99   TANEY
Local storm report, May 15, 8:34 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
834 AM CDT SAT MAY 15 1999

TIME(CDT)  .....CITY LOCATION..... STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0750 AM    FORSYTH                   MO    1 INCH HAIL
05/15/99   TANEY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 5:19 AM CDTSevere Thunderstorm WarningSGFMcDonald, Newton51 min
May 15, 6:30 AM CDTSevere Thunderstorm WarningSGFBarry50 min
May 15, 6:40 AM CDTSevere Thunderstorm WarningSGFStone50 min
May 15, 7:40 AM CDTSevere Thunderstorm WarningSGFChristian, Taney65 min
May 15, 8:56 AM CDTSevere Thunderstorm WarningSGFChristian, Greene49 min
May 15, 10:02 AM CDTSevere Thunderstorm WarningSGFVernon48 min
May 15, 10:33 AM CDTSevere Thunderstorm WarningSGFCamden52 min
May 15, 10:53 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade67 min
May 15, 11:23 AM CDTSevere Thunderstorm WarningSGFPolk47 min

Nearby

Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.